A new Levenberg-Marquardt approach based on Conjugate gradient structure for solving absolute value equations

Document Type: research paper

Authors

1 Department of Mathematics, Science and research branch, Islamic Azad University, Tehran, Iran

2 Razi university, Kermanshah, Iran

Abstract

In this paper, we present a new approach for solving absolute value equation (AVE) which
use Levenberg-Marquardt method with conjugate subgradient structure. In conjugate subgradient
methods the new direction obtain by combining steepest descent direction and the previous di-
rection which may not lead to good numerical results. Therefore, we replace the steepest descent
direction by the Levenberg-Marquardt direction. The descent property of the direction generated
by new algorithm in each iteration is established. Also, the global convergence of such a method
are established under some mild assumptions. Some numerical results are reported.
In this paper, we present a new approach for solving absolute value equation (AVE) which
use Levenberg-Marquardt method with conjugate subgradient structure. In conjugate subgradient
methods the new direction obtain by combining steepest descent direction and the previous di-
rection which may not lead to good numerical results. Therefore, we replace the steepest descent
direction by the Levenberg-Marquardt direction. The descent property of the direction generated
by new algorithm in each iteration is established. Also, the global convergence of such a method
are established under some mild assumptions. Some numerical results are reported.

Keywords


Article Title [Persian]

یک روش لونبرگ-مارکوارت جدید بر پایه ساختار گرادیان مزدوج برای حل معادلات قدرمطلقی

Authors [Persian]

  • فرزاد راهپیمایی 1
  • کیوان امینی 2
  • توفیق اللهویرنلو 1
1 گروه ریاضی، دانشگاه آزاد اسلامی، واحد علوم و تحقیقات، تهران، ایران
2 گروه ریاضی، دانشگاه رازی، کرمانشاه، ایران
Abstract [Persian]

در این مقاله، یک روش گرادیان مزدوج جدید برای حل معادله قدرمطلقی ارائه میکنیم که از روش لونبرگ-مارکوارت بر پایه ساختار گرادیان مزدوج استفاده میکند. در روشهای گرادیان مزدوج جهت جستجوی جدید ترکیب جهت تندترین شیب با جهت جستجوی تکرار قبلی بهدست میآید که ممکن است به نتایج عددی خوبی منجر نشود. بنابراین، ما جهت لونبرگ-مارکوارت را بهجای جهت تندترین شیب جایگزین میکنیم. جهتهای جستجوی تولید شده توسط الگوریتم جدید در هر تکرار در شرط کاهشی صدق میکنند. همچنین، همگرایی سراسری الگوریتم جدید تحت بعضی فرضهای استاندارد ثابت شده است. نتایج عددی نیز کارایی روش جدید را تایید میکنند.

Keywords [Persian]

  • معادله قدر مطلقی
  • روش لونبرگ-مارکوارت
  • روش گرادیان مزدوج
  • همگرایی سراسری
[1]O. L‎. ‎Mangasarian, R‎. ‎R‎. ‎Meyer‎, ‎Absolute value equations‎, ‎Linear Algebra and its Applications‎  ‎419(2) (2006) 359-367‎.

 

[2] S‎. ‎J‎. ‎Chung‎, ‎NP-completeness of the linear complementarity problem‎, ‎Journal of Optimization Theory and Applications‎ ‎60(3) (1989) 393-399‎.

 

[3] R. W‎. ‎Cottle‎, ‎J‎. ‎S‎. ‎Pang, R‎. ‎E‎. ‎Stone‎, ‎The Linear Complementarity Problem‎, ‎Academic Press‎, ‎New York‎, ‎(1992)‎.

 

[4] X‎. ‎H‎. ‎Miao‎, ‎J‎. ‎Yang, S‎. ‎Hu‎, ‎A generalized Newton method for absolute value equations associated with circular cones‎, ‎Applied Mathematics and Computation‎ ‎269 (2015) 155-168‎.

 

[5] J. Nocedal, S.J. Wright, Numerical Optimization, NewYork, Springer, 2006.

 

[6] R‎. ‎Fletcher‎, ‎C‎. ‎Reeves‎, ‎Function minimization by conjugate gradients‎, ‎ Computer Journal‎ ‎7 (1964) 149-154‎.

 

[7] E‎. ‎Polak‎, ‎G‎. ‎Ribiere‎, ‎Note sur la convergence de directions conjugees‎, ‎Rev‎. ‎Francaise Informat Recherche Opertionelle‎, ‎3(‎16) (1969) 35-43‎.

 

[8] Y‎. ‎H‎. ‎Dai‎, ‎Y‎. ‎Yuan‎, ‎A nonlinear conjugate gradient method with a strong global convergence property‎, SIAM Journal on Optimization ‎10 (1999) 177-182‎.

 

[9] R‎. ‎T‎. ‎Rockafellar‎, ‎New applications of duality in convex programming‎, ‎In Proceedings Fourth Conference on‎ ‎Probability‎, ‎Brasov‎, ‎Romania‎, ‎(1971)‎.

 

[10] J‎. ‎Iqbal‎, ‎A‎. ‎Iqbal, M‎. ‎Arif‎, ‎Levenberg-Marquardt method for solving systems of absolute value equations‎, ‎Journal of Computational and Applied Mathematics 282 (2015) 134-138‎.

 

[11] F. Rahpeymaii, K. Amini, T. Allahviranloo, M. Rostamy Malkhalifeh, A new class of conjugate gradient methods forunconstrained smooth optimization and absolute value equations, Calcolo 56(2) (2019), https: //doi.org/10.1007/s10092-018-0298-8.

 

[12] M. A. Noor‎, J. ‎Iqbal‎, Kh. ‎I. Noor‎, ‎E. ‎Al-Said, ‎On an iterative method for solving absolute value equations‎, Optimization Letters‎ 6 (2012) ‎1027-1033.

 

[13] ‎N‎. ‎Ujevic‎, ‎A new iterative method for solving linear systems‎, Applied Mathematics and Computation 79 (2006) ‎725-730.‎